Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Counting divisors with prescribed singularities


Author: Israel Vainsencher
Journal: Trans. Amer. Math. Soc. 267 (1981), 399-422
MSC: Primary 14N10
DOI: https://doi.org/10.1090/S0002-9947-1981-0626480-7
MathSciNet review: 626480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a family of divisors $ \{ {D_s}\} $ in a family of smooth varieties $ \{ {Y_s}\} $ and a sequence of integers $ {m_1}, \ldots ,{m_t}$, we study the scheme parametrizing the points $ (s,{y_1}, \ldots ,{y_t})$ such that $ {y_i}$ is a (possibly infinitely near) $ {m_i}$-fold point of $ {D_s}$. We obtain a general formula which yields, as special cases, the formula of de Jonquières and other classical results of Enumerative Geometry. We also study the questions of finiteness and the multiplicities of the solutions.


References [Enhancements On Off] (What's this?)

  • [1] A. Altman and S. L. Kleiman, Foundations of the theory of Fano schemes, Compositio Math. 34 (1977), 3-47. MR 0569043 (58:27967)
  • [2] H. F. Baker, Principles of geometry. Vol. VI, Cambridge Univ. Press, Cambridge, 1933.
  • [3] F. Enriques and O. Chisini, Teoria geometrica delle equazioni e delle funzioni algebriche. Vol. II, Nicola Zanichelli Editore, Bologna, 1918.
  • [4] F. Enriques, Le superficie algebriche, Nicola Zanichelli Editore, Bologna, 1949. MR 0031770 (11:202b)
  • [5] W. Fulton, Rational equivalence for singular varieties, appendix to Riemann-Roch for singular varieties by P. Baum, W. Fulton and R. MacPherson, Inst. Hautes Etudes Sci. Publ. Math. No. 45, 1975. MR 0404257 (53:8060)
  • [6] A. Grothendieck, La théorie des classes de Chern, Bull. Soc. Math. France 86 (1958), 137-159. MR 0116023 (22:6818)
  • [7] A. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique (cited [EGA $ {\text{I}}{{\text{V}}_4}$]), Inst. Hautes Etudes Sci. Publ. Math. No. 32, 1967.
  • [8] D. Hilbert, Mathematical problems, translated by M. W. Newson, Bull. Amer. Math. Soc. 8 (1901-02), 437-479.
  • [9] B. Iversen, Numerical invariants and multiple planes, Amer. J. Math. 92 (1970), 968-996. MR 0296074 (45:5135)
  • [10] J. P. E. F. de Jonquières, Mémoire sur les contacts multiples . . . , Crelle J. 66 (1866), 289-321.
  • [11] N. Katz, Étude cohomologique des pinceaux de Lefschetz, Groupes de Monodromie en Géométrie Algébrique (SGA VII), Lecture Notes in Math, vol. 340, Springer-Verlag, Berlin and New York, 1970.
  • [12] S. L. Kleiman, Problem 15. Rigorous foundation of Schubert's enumerative calculus, Proc. Sympos. Pure Math., vol. 28, Amer. Math. Soc., Providence, R. I., 1974.
  • [13] -, The enumerative theory of singularities, Real and Complex Singularities (Oslo, 1976), P. Holm, Editor, Sijthoff & Noordhoff, Amsterdam, 1977. MR 0457430 (56:15635)
  • [14] -, The transversality of a general translate, Compositio Math. 28 (1974), 287-297. MR 0360616 (50:13063)
  • [15] A. Lascoux, Sistemi lineari di divisori sulle curve e sulle superficie, Ann. Mat. Pura Appl. 114 (1977), 141-154. MR 0466160 (57:6041)
  • [16] I. MacDonald, Some enumerative formulae for algebraic curves, Proc. Cambridge Philos. Soc. 54 (1958), 399-416. MR 0095171 (20:1677)
  • [17] -, Symmetric products of an algebraic curve, Topology 1 (1962), 319-343. MR 0151460 (27:1445)
  • [18] Y. I. Manin, Lectures on the $ K$-functor in algebraic geometry, Russian Math. Surveys 24 (1969), 1-89.
  • [19] A. Mattuck, Secant bundles on symmetric products, Amer. J. Math. 87 (1965), 779-797. MR 0199196 (33:7345)
  • [20] S. Roberts, Sur l'ordre des conditions . . . , Crelle J. 67 (1867), 266-278.
  • [21] G. Salmon, A treatise on the analytic geometry of three dimensions, 5th ed., Vol. II, Longmans, Green and Co., London, 1915. MR 0094753 (20:1265)
  • [22] H. Schubert, Kalkul der abzahlenden Geometrie, Springer-Verlag, Berlin and New York, 1979 (reprint). MR 555576 (82c:01073)
  • [23] R. L. E. Schwarzenberger, The secant bundle of a projective variety, Proc. London Math. Soc. 14 (1964), 257-268. MR 0159826 (28:3042)
  • [24] C. Segre, Introduzione alla geometria sopra un ente algebrico semplicemente infinito, Ann. Mat. 22 (1894), 41-142.
  • [25] I. Vainsencher, Conics in characteristic $ 2$, Compositio Math. 36 (1978), 101-112. MR 515040 (80d:14030)
  • [26] J. L. Verdier, Le théorème de Riemann-Roch pour les variétés algébriques éventuellement singulières (Sém. Bourbaki, Exposé No. 464), Lecture Notes in Math., vol. 514, Springer-Verlag, Berlin and New York, 1976, pp. 159-175. MR 0444656 (56:3006)
  • [27] H. G. Zeuthen and M. Pieri, Géométrie énumérative, Encyclopédie des Sciences Mathématiques, Vol. III, 2, Teubner, Leipzig, 1915, pp. 260-331.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14N10

Retrieve articles in all journals with MSC: 14N10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0626480-7
Keywords: Projective algebraic variety, families of divisors, multiple points, scheme of zeros, locally free sheaves, Chern classes, contact conditions
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society